MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA MARKER; BREAST TISSUE MARKER

BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA MARKER; BREAST TISSUE MARKER
Catalog Number SMEC10C
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.The device has not been returned to the manufacturer for evaluation.As the lot number for the device was provided, a review of the device history records is currently being performed.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that post breast tissue marker deployment, the marker applicator allegedly had a small plastic bead on the tip.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and the reported lot met all release criteria.Visual inspection: the sample was not returned; therefore, a visual inspection could not be performed.Functional/performance evaluation: the sample was not returned; therefore, a functional/performance evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation is inconclusive, as the sample was not returned for evaluation.Per the instructions for use, the device contains three resorbable polyglycolic acid (pga) pads and one polyethylene glycol (peg) push pellet.However, based on the available information, the definitive root cause is unknown.It is unknown whether procedural issues at the facility contributed to the event.Labeling review: the current senomark ultra breast biopsy marker instructions for use (ifu) states: the senomark® ultra breast tissue marker consists of a disposable applicator containing: ¿ - 3 resorbable polyglycolic acid (pga) pads that are essentially resorbed in approximately 12 weeks.The center pad contains a titanium or biodur¿ 108 wireform with an interwoven polyvinyl alcohol (pva) polymer for permanent ultrasound enhancement.Please note the (pva) polymer is not resorbed.¿ - 1 polyethylene glycol (peg) push pellet.Precautions: - this product should only be used by a physician who is completely familiar with the indications, contraindications, limitations, typical findings and possible side effects of breast tissue marker placement.Complications: - complications may occur at any time during or after the procedure.Potential complications of breast tissue marker placement may include, but are not limited to: hematoma, hemorrhage, infection, adjacent tissue injury and pain.How supplied - the senomark® ultra breast tissue marker is provided sterile and non-pyrogenic unless the package has been opened or damaged.Sterilized by using irradiation.For single use only.Do not reuse.Do not resterilize.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
SENOMARK ULTRA MARKER
Common Device Name
BREAST TISSUE MARKER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6530511
Report Number2020394-2017-00382
Device Sequence Number16367748
Product Code NEU
UDI-Device Identifier00801741032028
UDI-Public(01)00801741032028(17)190801(10)VTAV00461
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2019
Device Catalogue NumberSMEC10C
Device Lot NumberVTAV00461
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date05/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1